What To Expect From Klonopin Withdrawl
I originally posted this as a reply to a users question in another thread. This seems to be a hot topic around the web. Below is an excerpt of what symptoms to expect during Klonopin withdrawl. I'm writing this today as I just had my klonopin refilled -- and slowly starting to "become sane" again as it works it way back into my system.
I slowly tapered off of Klonopin over the last two months. Last week, I finally had my dosage down to minimal where I didn't take the medication at all. I tried this same method months ago, and initially I thought I had the flu, later to find that it was actually symptoms from the withdrawal.
the withdrawal symptoms
As 4-5 days progressed (for the worse), these are the most distinct withdrawal symptoms that affected me :
1) Feel like the worst flu in the world that won't go away.
2) Dizziness, Euphoria, Lack of Concentration
3) Loss of appetite
4) Stupor, Forgetfulness
5) Dizziness, Nausea, Lack of Balance
6) Body aches, pains, migraines (exactly like flu symptoms)
7) Trouble hearing, Tinnitus, Abdominal pain, stomach cramping + diarrhea
8) Inability to correctly judge distance (dangerous to drive)
9) Feels like your heads are in the clouds
10) Arms, legs etc, spontaneously "jump"
11) Very difficult to maintain a conversation
12) Impatience, incompatibility, numbness in body
going back on klonopin
I'm writing this because I slowly tapered off 1mg of Klonopin 2x a day for 30 days and went completely off on Tuesday of last week and by Friday I have dealt with the above symptoms. I finally had a re-fill faxed in to my drug store, took 2 tablets about an hour before writing this and slowly "beginning to feel normal" again. In addition, I took a few xanax during this five day period, and they will not help, valerian root seemed to help a bit, but not by much.
Klonopin is a wonderful drug for anxiety, however, as above I wanted to point out that if your considering it, it may be a life long medication. From my research I've found that people have had withdrawal symptoms (like above) for up to a year (and in rare cases longer).
From experience, getting off klonopin is like getting off of xanax with 1000x the symptoms and difficulty -- from what I've read about withdrawl and seen tv shows on heroin, Klonopin might be on the same level of addiction.
If anyone has questions about my personal experience (I cannot give you medical advice or make recommendations) or general questions I'm hear to lend an ear.